# SDR 2018FA0000494

- Difficulty date: November 8, 2018
- Submitted: November 29, 2018
- Operation: General aviation
- Aircraft: N421HK
- Make and model: Robsin R22
- Aircraft serial: 4273
- Aircraft time: 1,333 hours
- Engine: Lyc O360*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Drive Belt
- Part number: A1902
- Condition: Failed
- Location: Engine
- Part time: 29 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: E, B, J
- Precautionary procedure: R, A

## Discrepancy

STATEMENT INDICATED THAT AFTER ENTERING SANTA ANA AIRSPACE FROM THE HUNTINGTON BEACH PIER, THEY FLEW OVER COSTA MESA GOLF COURSE AND HEARD A NOISE FOLLOWED BY RUBBER SMELL, AND THE CLUTCH LIGHT TURNED ON. IN ADDITION VIBRATIONS WERE FELT SO THE INSTRUCTOR TOOK CONTROL OF THE AIRCRAFT FROM THE STUDENT AND DECIDED TO PERFORM A PREVENTATIVE LANDING FOR SAFETY. WHILE DOING A NORMAL APPROACH TO THE GOLF COURSE THE INSTRUCTOR NOTICED THE ROTOR RPM STARTED TO DECAY SO THE INSTRUCTOR IMMEDIATELY ENTERED AN AUTOROTATION WITH RECOVERY AND TOUCHED DOWN ON THE GOLF COURSE. EXAMINATION OF THE BELTS SHOWED ONE SET FAILED CAUSING THE OTHER SET TO JUMP ONE GROOVE ON THE PULLEY. THE NEW BELTS P/N A190-2 HAD 29.1 HOURS ON THEM.
